Yesterday was my 25th day taking zoloft for anxiety/panic. I had the strangest feeling of heat and dread that passed through my chest, down through my body and out my pelvic area. It almost took my breath away, it was the freakiest most unpleasant feeling I have ever had. It happened to me 4 times yesterday within 3 hours of taking my zoloft. I am taking 50mg, and I am afraid to take any today. Has anyone else had this happen to them?
That indeed does sound like an anxiety attack. You might want to ask for a benzodiazapine such as Xanax or Ativan for a short while until the Zoloft kicks in. Yet they can be addictive, so do be careful if your doc prescribes a benzo for you.
IF that odd sensation continues you just may want to discontinue Zoloft. There are other antidepressants that may not cause this reaction.
Wishing you the best,
Hello karen61! I do not think that is a side effect from Zoloft. Please do not skip your next dose. If you suddenly go off of Zoloft you will experience uncomfortable side effects. Did anything unusual happen that day? If this continues then you need to see your doctor. Sometimes when you begin a new regime of meds you may have some unusual feeling pop up. It usually goes away. Give your Zoloft alittle more time so your body can get the full effect of the drug. Again, if you continue to have these symptoms, see your doctor. I wish you the best! Sweetie Pie
Thank you all for your input. I ended up taking 1/2 dose of Zoloft last night and another 1/2 this am. I went ahead and took my Ativan today and I had a pretty good day all day. I will go back to my full dose if Zoloft tomorrow. This is all new to me, and I try to not take the Ativan if I can get away with it. I guess I should just give in and take it if I feel anxious. I think the anxiety is changing and because it is different I don't recognize it as anxiety right away. I just want to feel normal again, and have to accept that it is going to take me a while to get back there.
Hi Karen61 I to think this could be Anxiety as only this week I had funny feelings in my chest and tummy. Yes it was horrible and made me worry.
Please take you tablets but ring your DR and just tell them and they will tell you what to do. I think it's better to ring the Dr than sit worrying about it. I really feel for you Please take care.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2011 • 5 answers
Posted 7 Dec 2011 • 3 answers
Side Effect - I have hypothyroidism and take 50mg thyroxine everyday, I started taking Zoloft 5 days
Posted 11 Dec 2012 • 1 answer
Posted 16 Nov 2015 • 2 answers
Posted 21 Jun 2016 • 1 answer